Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 63, NWS Shreveport, LA

April 20, 2024Bowie County, Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2024, 9:20 AM CDT for Bowie County, Cass County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2024, 9:20 AM CDT (14:20 UTC)
Expired
Apr 20, 2024, 10:00 AM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bowie County, TX, Cass County, TX

The radar

The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 7:01 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 20, 7:01 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
701 AM CDT Sat Apr 20 2024

...New AVIATION...

.SHORT TERM...
(Saturday through Sunday)
Issued at 335 AM CDT Sat Apr 20 2024

Very diffuse frontal boundary has cleared our southernmost zones
this morning with spotty post-frontal showers starting to expand
across parts of East Texas and North Louisiana. This trend will
continue to ramp up over the next 24 hours in terms of convective
coverage and intensity as a series of upstream shortwave impulses
translate eastward across Texas into the Lower MS Valley. Although
convection will gradually overspread the entire region later today
and tonight, pockets of heavy rainfall and embedded thunderstorms
are expected to become more focused along and south of the I-30
corridor where 1-2 inches of rainfall will be common along with
localized higher amounts near 3+ inches.

The bulk of this rainfall should occur from this afternoon through
early Sunday morning before the primary trough axis finally pivots
overhead and gradually brings an end to the rainfall. Cloud cover
will eventually follow suit by Sunday afternoon with at least some
sunshine returning late in the day. As a result, afternoon warming
will allow high temperatures to climb into the 60s areawide versus
slightly milder rain-cooled air across the majority of the region
today. The exception will be across our far southern zones closer
to the frontal boundary where cool air advection hasn't been quite
as pronounced given how diffuse the front has become. Regardless,
we will maintain below average temperatures areawide with morning
lows bottoming out in the 40s near 50 degrees across the region.

/19/

&&

.LONG TERM...
(Sunday Night through Saturday)
Issued at 335 AM CDT Sat Apr 20 2024

Gradual clearing of cloud cover will continue on Sunday night with
even cooler temperatures expected on Monday morning. Lower to mid
40s will be common across the entire region, likely the last time
we'll see temperatures in this range until sometime later in the
fall season if climo is any indication (our average lows for this
time of year = lower to mid 50s). After the cool start on Monday
morning, it's all uphill from there as a strong warming trend will
commence and continue through the remainder of next week.

Advancing high pressure will shift east of the area by late Monday
and allow for a return to southerly flow. Looking aloft, weak NW
flow will maintain dry conditions through at least Tuesday before
a shortwave trough well to our north swings south from the central
Canadian provinces into the Upper Midwest and Great Lakes Region.
This trough will help to propel a weak cold front south into our
region by Wednesday and should allow for some isolated convection
across our northern zones from mid to late week. However, this is
a fairly low confidence forecast with some question as to how far
south this front will manage to advance before stalling out and
lifting back northward by the end of the week. This appears to
coincide with a much stronger trough ejecting out of the Rockies
into the Great Plains on Friday into Saturday. Medium-range model
guidance continues to exhibit some timing discrepancies this far
out in time, but early signals indicate this could be a favorable
setup for severe weather. Given the extent of warm air advection
by late week, this potential will be monitored closely over the
coming week.

/19/

&&

.AVIATION...
(12Z TAFS)
Issued at 643 AM CDT Sat Apr 20 2024

For the ArkLaTex terminals, IFR/MVFR with -DZ/BR. We are seeing
an increase in coverage & intensity of convection with some hail
15-21Z as an upper disturbance in N TX now rides over the shallow
cool air. A second disturbance arrives late today/eve with more
convection and then overnight things will calm down with slightly
better vsby/cigs slowly lifting. The NE winds only extend up to
2kft with a super wet SW flow by 3kft and throughout your climb,
due W for FLs 30-50KT from FL200-FL350. FZL is 133 w/ mid level
dry air so no icing issues and prob not much turb with these winds.
/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  51  67  46 /  90 100  20   0
MLU  62  49  64  43 /  80 100  30   0
DEQ  58  43  66  40 /  80  80   0   0
TXK  58  48  66  43 /  90  90  10   0
ELD  58  46  65  40 /  80 100  20   0
TYR  61  49  65  45 / 100  90  10   0
GGG  61  49  65  44 / 100 100  10   0
LFK  72  51  66  45 /  70 100  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...19
LONG TERM....19
AVIATION...24
Hazardous weather outlook, Apr 20, 6:26 AM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
626 AM CDT Sat Apr 20 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211130-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
626 AM CDT Sat Apr 20 2024

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

An upper-level disturbance shifting across the region today through
tonight will be the catalyst for widespread showers and thunderstorms
with periods of heavy rainfall. Look for rainfall amounts of one to
three inches with isolated higher amounts possible. This may result
in additional rises on area waterways through early next week. Poor
drainage and flood prone areas will also be susceptible to localized
flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

An upper-level disturbance will continue to shift east of the region
on Sunday with some lingering rain showers in the morning gradually
ending by the afternoon. Dry conditions will resume for much of next
week with the next chance of thunderstorms possibly returning by the
end of the week. However, any threat of severe weather is uncertain
at this time but will be closely monitored over the coming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

19

In the hours before

Special weather statement, Apr 20, 9:07 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
907 AM CDT Sat Apr 20 2024

TXZ097-111-112-201430-
Cass TX-Bowie TX-Morris TX-
907 AM CDT Sat Apr 20 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CASS...SOUTHWESTERN
BOWIE AND NORTHERN MORRIS COUNTIES THROUGH 930 AM CDT...

At 906 AM CDT, Doppler radar was tracking a strong thunderstorm near
Naples, or 18 miles east of Mount Pleasant, moving northeast at 35
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
De Kalb, Naples, Maud, Omaha, Dalby Springs, Us 259 And I 30
Intersection, Marietta, Spring Hill, and Bryans Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3332 9481 3334 9479 3333 9478 3332 9478
      3332 9475 3338 9475 3352 9458 3331 9421
      3310 9464 3326 9481
TIME...MOT...LOC 1406Z 232DEG 28KT 3326 9467

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 9:07 AM CDTSpecial Weather StatementSHVBowie23 min
Apr 20, 9:25 AM CDTSpecial Weather StatementSHVUpshur35 min
Apr 20, 10:59 AM CDTSpecial Weather StatementSHVMarion, Panola46 min
Apr 20, 10:52 AM CDTSpecial Weather StatementSHVWebster23 min
Apr 20, 1:12 PM CDTSpecial Weather StatementSHVCaddo33 min
Apr 20, 1:46 PM CDTSpecial Weather StatementSHVBossier, Caddo44 min
Apr 20, 9:27 AM CDTSpecial Weather StatementSHVMiller33 min
Apr 20, 9:41 AM CDTSevere Thunderstorm WarningSHVMiller49 min
Apr 20, 9:53 AM CDTSpecial Weather StatementSHVLafayette37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.